[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

[IP] Re: highs after site change

Hi--I started this thread and thanks, everyone, for all the ideas. I'm trying 
the leave-in-the-old-site-for-2-hours trick and every change has been fine so 
far. That was it! I was priming tubing and cannula right, site changes didn't 
make me cry and get high from stress, and no air bubbles, so sometimes I must 
have been losing insulin from old site, maybe more so after recent boluses. 

Pat (pumped!): Here's why I wouldn't take out the old set right away and 
bolus a couple units to cover: Sometimes the old site has a pool of insulin 
that leaks or is disrupted, and sometimes it doesn't, and it's hard to tell. 
If you bolus to cover a leak, and no leak happened, you'll be low.

Hey, pump trainers, tell people the old-site trick! I never heard of it 
before and it's not in the books.

Laura G.

<< I just did a site change tonight.  My blood sugar went
 > up to 251 about an hour after the change - I took 2
 > units for that and an hour and 1/2 after that is was
 > 351.  I've never left my old site in - I always take
 > it out as soon as I put in the new one, but I will now
 > leave it in for awhile. 
 > But --- If you bolus a unit or two - would you
 > necessarily have to leave the old set in?  Wouldn't
 > your bolus do the same thing as leaving the old set
 > in.  Or do you do both? 

Pat (pumped!)>>
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml